Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 329, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2007, 10:17 PM CDT for Isanti County, Kanabec County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 10:17 PM CDT (03:17 UTC)
- Expired
- Aug 27, 2007, 10:40 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Isanti County, MN, Kanabec County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2564 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 280317 SVRMPX MNC059-065-280400- /O.NEW.KMPX.SV.W.0329.070828T0317Z-070828T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1017 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANABEC COUNTY IN EAST CENTRAL MINNESOTA... ISANTI COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 1100 PM CDT * AT 1012 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MORA TO 11 MILES NORTHWEST OF CAMBRIDGE...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... BRAHAM... CAMBRIDGE... GRASSTON... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4597 9348 4560 9349 4547 9314 4598 9318 $$
1 follow-up statement
000 WWUS53 KMPX 280340 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1040 PM CDT MON AUG 27 2007 MNC059-065-280350- /O.CAN.KMPX.SV.W.0329.000000T0000Z-070828T0400Z/ KANABEC MN-ISANTI MN- 1040 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ISANTI AND KANABEC COUNTIES IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA AND WEAKENED. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4597 9348 4560 9349 4547 9314 4598 9318 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:50 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 27, 9:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 950 PM CDT MON AUG 27 2007 .UPDATE... SFC BASED CONVECTION INHIBITED EARLIER AS CAP WAS VICTORIOUS. 00Z UPPER AIR ANALYSES VERIFIED THIS SHOWING A MID LEVEL WARM POCKET OF 14C AT H7 DIRECTLY OVER THE AREA. SHORTWAVE COMING IN FROM SD THROUGH EARLY OVERNIGHT SHOULD COOL MID LEVEL TEMPS A BIT...WHICH COUPLED WITH LOW LEVEL JET SHOULD CONTINUE SEEING DEVELOPING CONVECTION FURTHER SOUTHWARD FROM CENTRAL MN. EXPECT THE MOST ORGANIZED AND GREATEST AREAL COVERAGE OF PRECIP TO BE IN CENTRAL MN AND WRN WI. ELEVATED INSTABILITY VALUES NEAR WHAT THEY WERE LAST NIGHT WITH A BIT MORE VIGOROUS LOW LEVEL JET...SO HAIL A POSSIBILITY. STORM MODE THUS FAR ON 88D AND 00Z RUC PARAMETERS WOULD INDICATE WIND THREAT SHOULD BE ISOLATED AND CONFINED TO ONLY THE MOST ORGANIZED STORMS. WITH FRONT BECOMING ALIGNED TO THE MEAN MID TO UPPER LEVEL FLOW...CAN SEE SOME THREAT OF HEAVY RAIN LATER TONIGHT AND INTO TUES AND EVEN TUES NIGHT /AS MENTIONED BELOW/. THE 00Z NAM...WHICH IS CONSISTENT...BRINGS THE REMNANT ALOFT ENERGY OF WHAT WAS HURRICANE DEAN AT ONE TIME NORTHEAST ALONG THE FRONT DURING THE LATE AFTN AND EVE ON TUES. OUTPUT QPF FROM THIS AND THE 21Z SREF WOULD FAVOR SRN AND SE MN TO SEE POSSIBLY A WIDESPREAD ONE INCH PLUS RAIN. WILL HAVE TO WATCH CLOSELY. && PREV DISCUSSION... /ISSUED 327 PM CDT MON AUG 27 2007/ DISCUSSION... FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT THIS EVENING ACROSS MN CWA. MPX 18Z SOUNDING SHOWING STRONG CAP IN PLACE OVER THE SOUTHERN 2/3RDS OF CWA. ELEVATED CONVECTION ALONG PERIPHERY OF CAPPING INVERSION...FAR NORTHERN SECTION OF THE CWA. THIS WILL RIDE EAST DURING THE EVENING. MODEL TRENDS INDICATE CAP/CINH WILL ERODE ALONG/VCNTY OF THE OUTFLOW BOUNDARY OVER THE AREA...AFFECTING MAINLY CENTRAL MN. QUESTION WHETHER ACTIVITY WILL BECOME ROOTED IN THE BOUNDARY LAYER. IF CONVECTION MANAGES TO FIRE...TORNADO POTENTIAL IS THERE AT LEAST THE FIRST FEW HOURS OF THE EVENING...ALONG WITH HEAVY RAIN...WIND AND LARGE HAIL. WILL MENTION THIS IN THE EVENING ACROSS CENTRAL PORTIONS OF THE STATE. ACTIVITY WILL LIKELY EVOLVE INTO MCS LATER TONIGHT AND AFFECT WESTERN WI. FRONT SLOW TO SAG OVER THE CWA TUESDAY...AND WILL HOLD ONTO LIKELY POPS OVER THE SOUTHEAST CWA. THUNDER THREAT DECREASES RAPIDLY BEHIND FRONT...WITH LITTLE IF ANY ELEVATED CAP INDICATED BEHIND FRONT INTO THE AFTERNOON. WITH CLOUDS/RAIN AROUND TUESDAY...WILL GO A LITTLE COOLER THAN MAV GUIDANCE VALUES. HYDRO WILL HAVE TO BE MONITORED TONIGHT INTO WISCONSIN AND FAR SOUTHEAST AS 1HR/3HR FFG IS QUITE LOW. SOME INDICATION ON SREF THAT FRONT WILL LINGER OVER THE FAR SOUTH INTO THE EVENING TUESDAY...SO WILL CONTINUE TO HOLD ONTO CHANCE POPS UNTIL ABOUT 06Z WED. THEN COOLER...DRIER AIR WILL WIN OUT FOR WEDNESDAY AND THURSDAY. LONGER TERM MODELS CONTINUE TO SHOW RIDGING ALOFT ACROSS THE REGION THROUGH THE WEEKEND. SOME INDICATION OF SHORT WAVE WORKING ACROSS NORTHER US/SOUTHERN CANADA LATER SUNDAY/MONDAY PERIOD WHICH WOULD BRING NEXT FRONTAL BOUNDARY INTO AT LEAST CENTRAL MN DURING THIS PERIOD. WILL MENTION SOME LOW POPS MOVING THROUGH CENTRAL/EASTERN PORTION OF AREA THEN. 00Z ECMWF WAS A BIT SLOWER ON FRONTAL MOVEMENT WITH THE AND 06Z GFS BRINGING INTO CENTRAL MN BY MONDAY. 00Z GFS ENSEMBLE MEAN WAS FASTER WITH FRONT AND ATTENDANT POPS. WARMING ON THE BACKSIDE OF THE RETREATING HIGH PRESSURE SHOULD WARM TEMPERATURES THROUGH THE 80S THROUGH THE LABOR DAY WEEKEND. && .AVIATION.../00Z TAFS/ CAPPED CONDITIONS...MOSTLY CLOUDY SKIES DURING THE DAY...AND VERY LITTLE UPPER LEVEL DIVERGENCE HAS EFFECTIVELY SHUT DOWN ANY APPRECIABLE CONVECTIVE OUTBREAK ACROSS MOST TAF SITES PRIOR TO 06Z. GFS ISENTROPIC ANAL EVEN SUGGESTING PRECIPITATION WILL BE SUPPRESSED PRIOR TO 12Z. DECIDED TO SPLIT THE DIFFERENCE AND INCLUDE CHANCE TSRA ACROSS MOST AIRPORTS BETWEEN 07 AND 12Z. BIGGEST NIGHTLY WEATHER PROBLEM WILL BE NON-CONVECTIVE MVFR CIGS AND VSBYS ACROSS THE REGION. FRONTAL BOUNDARY WILL TAKE ITS TIME MARCHING SE...AND SWEEP ACROSS MUCH OF MN AND WEST CENTRAL WI BY 20Z. LOOKS LIKE A POST FRONTAL MID LEVEL TROUGH WILL PROVIDE ENOUGH LIFT FOR A SECOND CHANCE OF CONVECTION DURING THE AFTN HOURS. EXPECT A RETURN TO VFR CIGS AND VSBYS BY 28/00Z TIME FRAME BEHIND SECONDARY TROF. SURFACE HIGH PRESSURE RIDGE WILL FILL IN BEHIND TROF...PROVIDING TOP NOTCH FLYING CONDITIONS FROM TUESDAY NIGHT INTO EVENING HOURS ON WED. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/AJZ/MTF
Hazardous weather outlook, Aug 27, 8:35 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 835 PM CDT MON AUG 27 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290145- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 835 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRACK ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR INTO THE OVERNIGHT HOURS. SOME OF THESE MAY BE SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND HEAVY RAIN. DAMAGING WINDS ARE POSSIBLE WITH THE MORE ORGANIZED THUNDERSTORMS. THE HEAVIEST RAIN POTENTIALLY LEADING TO FLASH FLOODING WOULD LIKELY BE SEEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN IOWA AND SOUTHERN WISCONSIN...PROVIDING A FOCUS FOR ADDITIONAL RAINFALL OVER SOUTHERN MINNESOTA THROUGH TUESDAY NIGHT. THE FLOODING CONCERNS WILL CONTINUE THROUGH THIS TIME PERIOD...GENERALLY ALONG THE INTERSTATE 90 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL CONTINUE IN PORTIONS OF CENTRAL MINNESOTA WITHIN SEVERE THUNDERSTORM WATCHES. ACTIVATION IS NOW LESS LIKELY...BUT STILL MAY BE NEEDED ACROSS THE REMAINDER OF CENTRAL MINNESOTA AND WESTERN WISCONSIN KAT/MTF
In the hours before
Special weather statement, Aug 27, 6:50 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 650 PM CDT MON AUG 27 2007 MNZ042-280045- TODD- 650 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN TODD COUNTY UNTIL 745 PM CDT... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF HENNING...AND MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS THAT MAY BE AFFECTED INCLUDE STAPLES...EAGLE BEND AND BERTHA. IT APPEARS THAT THE STORM WILL MAINLY AFFECT THE FAR NORTHERN PART OF THE COUNTY...BUT MORE DEVELOPMENT TOWARD THE SOUTH IS POSSIBLE.
Special weather statement, Aug 27, 7:14 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 PM CDT MON AUG 27 2007 MNZ041-047-048-280215- DOUGLAS-POPE-STEVENS- 714 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...POPE AND STEVENS COUNTIES UNTIL 915 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF EVANSVILLE...AND MOVING NORTHEAST AT 35 MPH. THIS PARTICULAR STORM WOULD AFFECT NORTHERN DOUGLAS COUNTY...MAINLY NORTH OF INTERSTATE 94. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. OTHER STORMS COULD FORM FARTHER SOUTH TOWARD MORRIS...IF STORMS FORM IN THIS AREA...THEY COULD RAPIDLY BECOME SEVERE WITH THE POSSIBILITY OF A TORNADO. LOCATIONS THAT MAY BE AFFECTED INCLUDE STARBUCK...OSAKIS...HANCOCK... EVANSVILLE...DONNELLY...CYRUS...CHOKIO AND BRANDON. PEOPLE IN DOUGLAS...POPE AND STEVENS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Aug 27, 7:53 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 753 PM CDT MON AUG 27 2007 MNZ042-043-280300- MORRISON-TODD- 753 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR TODD AND MORRISON COUNTIES UNTIL 1000 PM CDT... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WADENA TO 7 MILES NORTHEAST OF BRANDON...AND MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. STRENGTHENING IS POSSIBLE WITH THE STORMS AS THEY DEVELOP TOWARD THE SOUTHEAST.. LOCATIONS THAT MAY BE AFFECTED INCLUDE RANDALL...MOTLEY...EAGLE BEND...CLARISSA...BROWERVILLE AND BERTHA. PEOPLE IN TODD AND WESTERN MORRISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Aug 27, 9:05 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 905 PM CDT MON AUG 27 2007 MNZ043>045-049>053-280400- BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-SHERBURNE-STEARNS- 905 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR MORRISON...MILLE LACS...KANABEC... STEARNS...ISANTI...CHISAGO...SHERBURNE AND BENTON COUNTIES UNTIL 1100 PM CDT... AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GARRISON TO 13 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...HEAVY RAIN AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE SAUK RAPIDS...SARTELL... ROYALTON...RICE...RANDALL...PIERZ...ONAMIA...OGILVIE...ISLE... ISANTI...FOLEY...BRAHAM AND ALBANY. PEOPLE IN CENTRAL MINNESOTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DWE
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:37 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 28 min |
| Aug 28, 12:59 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 61 min |
| Aug 28, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 51 min |
| Aug 28, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 56 min |
| Aug 28, 1:52 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 53 min |
| Aug 28, 2:13 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Le Sueur, Rice, Scott | 62 min |
| Aug 28, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 40 min |
| Aug 28, 2:47 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott | 3 hr |
| Aug 28, 2:47 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 3 hr |
| Aug 28, 2:54 AM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 51 min |
| Aug 28, 3:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota | 19 min |
| Aug 28, 11:44 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 46 min |
| Aug 28, 12:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
| Aug 28, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.